Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 78, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 25, 2006, 6:47 AM EDT for 5 counties in Florida. It took effect at Oct 25, 2006, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 6:47 AM EDT (10:47 UTC)
- In effect from
- Oct 25, 2006, 12:00 PM EDT
- Expired
- Oct 25, 2006, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 251047 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 647 AM EDT WED OCT 25 2006 ...MUCH DRIER AIR IN PLACE OVER CENTRAL FLORIDA TUESDAY AND INTO WEDNESDAY WILL CREATE A FIRE WEATHER DANGER... FLZ041-044>046-053-144-252200- /O.UPG.KMLB.FW.A.0060.061025T1600Z-061025T2200Z/ /O.NEW.KMLB.FW.W.0078.061025T1600Z-061025T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 647 AM EDT WED OCT 25 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ BRAGAW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 25, 3:37 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 25, 3:37 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECETED WATCH/WARNING SECTION NATIONAL WEATHER SERVICE MELBOURNE FL 337 AM EDT WED OCT 25 2006 .DISCUSSION... ...WARMING TREND THROUGH LATE WEEK... ...MUCH NEEDED RAIN POSSIBLE FRI THROUGH SAT... TODAY/TONIGHT...COOL AND VERY DRY AIR OVER THE CENTRAL PENINSULA WILL BEGIN TO MODIFY AS THE SFC RIDGE CONTINUES ITS STEADY MARCH TOWARD THE ATLC COAST...ALLOWING H100-H85 WINDS TO VEER TO THE NE. HOWEVER...THE 00Z SOUNDINGS FROM KJAX/KTBW/KXMR SAY IT ALL: AIRMASS MODIFICATION IS GOING TO TAKE SOME TIME WITH MEASURED PW VALUES AOB 0.5 OVER MOST OF THE STATE...KTBW/KXMR RAOBS MEASURED 0.3 ALONG WITH A 15-20C DEG SUBSIDENCE INVERSION IN THE H85-H70 LYR. NIL POPS WILL CONTINUE THRU 12Z THU...WITH MAX/MIN TEMPS STILL 5-10F DEG BLO CLIMO. THU...HIGH PRESSURE RIDGE WILL PUSH JUST OFFSHORE WITH AN ONSHORE FLOW DEVELOPING. MODELS SHOW SOME WEAK ISENTROPIC LIFT AND INCREASE PRECIPITABLE WATER VALUES QUICKLY TO OVER 1.7 INCHES. HAVE NOT INTRODUCED POPS TO THE FORECAST YET AS SOUNDINGS SHOW A DRY LAYER LINGERING FOR MOST OF THE DAY. THERE WILL BE AN INCREASE IN CLOUDINESS AND EXPECT SOME AREAS OF CONSIDERABLE CLOUDS...BUT WILL STAY WITH PARTLY CLOUDY FOR NOW. TEMPERATURES WILL CONTINUE TO MODIFY BUT STILL SHOULD BE A FEW DEGREES BELOW NORMAL. A SMALL COASTAL POP WAS INTRODUCED FOR THU NIGHT AS THE LOW LEVEL FLOW TURNS TO THE SOUTHEAST/SOUTH AND MOISTENING OCCURS THROUGH THE COLUMN. TEMPERATURES WILL MODERATE BY NEARLY 10 DEGREES AND BE ABOVE NORMAL. FRI-SAT...LOW PRESSURE CENTER PROGGED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY ON FRI AND INTO THE NORTHEAST U.S. ON SAT. SOUTHERN PORTION OF ASSOCIATED COLD FRONT SHOULD BE SLOWING AS IT CROSSES THE REGION ON SAT. INCREASING SOUTHERLY FLOW WILL KEEP MOISTURE AMOUNTS HIGH ON FRI AND MOS POPS ARE 30-50 PERCENT SO WILL GO WITH A CHANCE OF AFTERNOON SHOWERS/STORMS...MAINLY IN THE AFTERNOON. THE BULK OF FRONTAL BAND MOISTURE IS PROGGED TO CROSS THE AREA FRI NIGHT AND SAT. MEX POPS ARE 50-70 PERCENT FOR THE PRE FRONTAL CONVECTION BUT WILL CONTINUE WITH CHANCE POPS AS THE EXACT TIMING IS STILL NOT CERTAIN. MODELS INCREASE 850 WINDS TO AROUND 40 KNOTS AND INDICATE DECENT LOW LEVEL SHEAR LATE FRI WHICH SUGGESTS A POTENTIAL FOR SOME STRONG STORMS. SUN-TUE...A HIGH PRESSURE RIDGE IS FORECAST TO BUILD FROM THE NORTHERN GULF COAST TO THE CAROLINA COAST ON MON. THIS SHOULD PUSH THE FRONT JUST TO OUR SOUTH WITH DRIER AND SLIGHTLY COOLER CONDITIONS SUNDAY. THE GFS HAS BEEN SHOWING RUN TO RUN DIFFERENCES IN THE RETURN OF DEEP MOISTURE FROM THE SOUTHEAST AS FRONT LIFTS BACK TO THE NORTH IN RESPONSE TO SHORTWAVES RIPPLING THROUGH THE SOUTHERN U.S AND GULF OF MEXICO. THE MODEL NOW SHOWS DEEP MOISTURE OVERSPREADING THE SOUTH MON AND THE ENTIRE AREA ON TUE. HAVE INTRODUCED SMALL POPS IN THE SOUTH MON AND GRADUALLY LIFTED THEM NORTHWARD ACROSS THE AREA THROUGH TUE. && .MARINE...CONDITIONS HAVE IMPROVED CONSIDERABLY OVER THE PAST 12HRS...BUT SEAS STILL REMAIN IN AN AGITATED STATE. LATEST OBS SHOW SEAS REMAIN AT CAUTIONARY LVLS OVER THE OFFSHORE WATERS...AS WELL AS THE NEARSHORE WATERS S OF THE CAPE. SFC/BNDRY LYR WINDS WILL SHIFT TO THE N/NE AS THE RIDGE TO THE N PUSHES TOWARD THE ATLC COAST. SEAS WILL CONTINUE TO DECREASE FAIRLY QUICKLY TODAY GIVEN THE FACT THAT THE THIS PAST SCA EVENT WAS LARGELY WIND DRIVEN. NEVERTHELESS ...WILL MAINTAIN A CAUTIONARY STATEMENT FOR ALL BUT THE NRN NEARSHORE LEG UNTIL SEAS FALL BLO 5FT. THIS SHOULD OCCUR NLT NOON TODAY. INCREASING SOUTHEAST/SOUTH FLOW FRI IS EXPECTED TO PROMPT SCA/ CAUTIONARY HEADLINES...WHICH CONTINUE THROUGH SAT AS FLOW TURNS SOUTHWEST/WEST. NORTH WINDS FORECAST TO DECREASE TO 10-15 KNOTS SUNDAY...BUT STILL MAY NEED A HEADLINE FOR THE GULF STREAM. && .AVIATION...VFR ALL SITES THRU 26/04Z...SFC WINDS VEERING TO NE OVR THE CSTL REGION AFT 25/16Z. && .FIRE WEATHER...SFC RIDGE AXIS HAS PUSHED FAR ENOUGH EAST TO ALLOW A SFC/BNDRY LYR RETURN FLOW TO BEGIN IN EARNEST AFTER DAYBREAK WITH N/NERLY WINDS DEVELOPING BEFORE MIDDAY. HOWEVER...THE PGRAD HAS SLACKENED CONSIDERABLY OVER THE PAST 24HRS...AND WITH THE AIRMASS OVER THE CENTRAL PENINSULA AS DRY AS IT IS...AIRMASS MODIFICATION IS EXPECTED TO TAKE SEVERAL HRS. COASTAL COUNTIES MAY EXPERIENCE AN HR OR TWO OF CRITICAL RH VALUES BEFORE QUICKLY REBOUNDING...BUT THE INTERIOR COUNTIES...ESPECIALLY OVER THE WRN PORTIONS...WILL BE SLOWER TO MODIFY AND SHOULD SEE THE 4HR DURATIONS OF 35% RHS TO REQUIRE UPGRADING THE CURRENT FIRE WATCH TO A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 59 75 67 / 0 0 10 20 MCO 76 57 79 66 / 0 0 10 10 MLB 74 62 79 70 / 0 0 10 20 VRB 74 63 80 70 / 0 0 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING OSCEOLA...ORANGE...SEMINOLE...LAKE...AND INTERIOR VOLUSIA COUNTIES THROUGH 12 PM TO 6 PM. && SHORT TERM...BRAGAW LONG TERM....LASCODY
Hazardous weather outlook, Oct 25, 5:56 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 556 AM EDT WED OCT 25 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 556 AM EDT WED OCT 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... WINDS WILL SHIFT TO THE NORTHEAST TODAY AND PUSH AN EASTERLY SWELL INTO THE COASTAL WATERS OF EAST CENTRAL FLORIDA. THIS SWELL WILL GENERATE A RIP CURRENT THREAT ACROSS THE BEACHES OF EAST CENTRAL FLORIDA TODAY. THE THREAT WILL BE HIGHEST BETWEEN 1030 AM AND 500 PM DURING THE OUTGOING TIDE. BEACH GOERS SHOULD REMEMBER THAT A LINGERING LONGSHORE CURRENT MAY BE PRESENT AS WELL...WHICH COULD PUSH AN UNSUSPECTING SWIMMER INTO A RIP CURRENT. PEOPLE ARE ADVISED TO CHECK WITH THEIR LOCAL BEACH PATROL BEFORE ENTERING THE WATER...ALWAYS SWIM WITH A PARTNER... AND ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD TOWER. ...WIND AND SEA IMPACT... SEAS HAVE DECREASED SIGNIFICANTLY SINCE YESTERDAY...BUT STILL ARE RUNNING BETWEEN 4 AND 6 FEET OVER MUCH OF THE AREA. IN ADDITION... NORTH TO NORTHEAST WINDS BUFFETING UP AGAINST THE NORTHWARD MOVING GULFSTREAM WILL GENERATE EVEN HIGHER SEAS OVER THE OFFSHORE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULFSTREAM. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEARSHORE WATERS SOUTH OF COCOA BEACH. ...FIRE WEATHER IMPACT... SURFACE WINDS WILL SHIFT TO THE NORTH-NORTHEAST TODAY...WHICH WILL ALLOW THE DRY AIR OVER FLORIDA TO MODIFY SLOWLY. COASTAL COUNTIES MAY EXPERIENCE AN SHORT DURATIONS OF CRITICAL HUMIDITY VALUES BEFORE THE ONSHORE FLOW DEVELOPS BY MIDDAY. THE INTERIOR COUNTIES WILL BE SLOWER TO MODIFY AND SHOULD SEE CRITICAL HUMIDITY VALUES FOR MORE THAN 4 HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A NEW COLD FRONT IS EXPECTED TO SWEEP THROUGH CENTRAL FLORIDA LATE FRIDAY NIGHT...BRINGING WITH IT A CHANCE FOR THUNDERSTORMS AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.